Hail, Irion
- When
- June 15, 6:24 PM CST to 6:26 PM CST
- Where
- Irion County, 11.82 mi N of Barnhart
- Measured
- 1.75 in hail
- Property damage
- $9,000
- Reported by
- Law Enforcement
- Coordinates
- 31.300, -101.160
A moist unstable airmass combined with a weak shortwave caused thunderstorms to develop in the evening hours. There were reports of severe weather scattered across much of West Central Texas, including one tornado across Crockett County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A moist unstable airmass combined with a weak shortwave caused thunderstorms to develop in the evening hours. There were reports of severe weather scattered across much of West Central Texas, including one tornado across Crockett County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 15, 6:14 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 714 PM CDT FRI JUN 15 2007 .UPDATE... FORECAST PRODUCTS BEING UPDATED FOR NEWLY ISSUED SEVERE THUNDERSTORM WATCH. && .PREV DISCUSSION... /ISSUED 330 PM CDT FRI JUN 15 2007/ SHORT TERM... UPPER LOW CONTINUES TO SPIN OVER THE RED RIVER AREA THIS AFTERNOON. SKIES ARE BEGINNING TO CLEAR OVER THE FORECAST AREA BUT TEMPERATURES ARE STRUGGLING TO MOVE INTO THE 80S AFTER A MORNING OF WIDESPREAD CLOUDS AND RAIN. ATMOSPHERE HAS BEEN WORKED OVER THIS MORNING BUT SHOULD RECOVER ENOUGH TO SEE RENEWED ACTIVITY LATER THIS EVENING AS ADDITIONAL MID LEVEL DISTURBANCES ROTATE AROUND THE UPPER LOW. L0CATION OF RESIDUAL BOUNDARIES FROM THIS MORNINGS ACTIVITY AND PATH OF DISTURBANCES TRAVELING IN THE NORTHWEST FLOW ALOFT WILL DICTATE THE LOCATION OF FURTHER CONVECTION. WITH THE UPPER LOW CONTINUING TO MEANDER IN THE VICINITY OF THE NORTHERN PORTION OF THE CWA...WILL CONTINUE TO SEE A CHANCE OF RAINFALL THROUGH THIS WEEKEND...FAVORING THE EASTERN SECTIONS OF THE FORECAST AREA. THE UPPER LOW WILL WEAKEN AS IT FINALLY BEGINS TO OPEN UP AND LIFT TO THE EAST ON MONDAY. WILL BRING THE RAINFALL TO AN END LATE MONDAY. LONG TERM... AS UPPER LEVEL TROUGH BEGINS TO MOVE EAST...UPPER HIGH PRESSURE WILL BUILD INTO THE SOUTHERN PLAINS. GFS HINTS AT A DISTURBANCE CUTTING INTO THE EASTERN PERIPHERY OF THE UPPER RIDGE MIDWEEK AND BRINGING A CHANCE OF RAINFALL TO THE AREA...WILL LEAVE THE FORECAST DRY AT THIS POINT UNTIL WE SEE A LITTLE MORE CONSISTENCY IN THE MODEL RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 85 67 88 / 50 50 40 30 SAN ANGELO 67 86 70 91 / 50 40 50 30 JUNCTION 69 86 71 90 / 50 40 60 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 523 AM CDT FRI JUN 15 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 523 AM CDT FRI JUN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WEST CENTRAL TEXAS TODAY...AS AN UPPER LEVEL STORM SYSTEM DROPS SOUTHWARD INTO THE AREA. A FEW OF THESE STORMS...ESPECIALLY THIS AFTERNOON...WILL REACH SEVERE LEVELS. LARGE HAIL HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. IN ADDITION...GIVEN THE FAIRLY SLOW MOVEMENT EXPECTED...LOCALLY HEAVY RAINFALL WILL ALSO BE LIKELY FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CLUSTERS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS ALL OF WEST CENTRAL TEXAS THROUGH THE WEEKEND. AGAIN...LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT...BUT ISOLATED SEVERE STORMS WITH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.
The San Angelo radar (KSJT), 64 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
12 hail, 1 tornado. Local standard time, as filed.
Golfball Size hail damaged windows and homes.
Golfball size hail also damaged vehicles.
This large hail damaged roofs and vehicles.|
Large hail damaged homes and vehicles.
Large hail stripped leaves off the trees.
A tornado uprooted trees and damaged outbuildings and some mobile homes south of Ozona.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39363, 39364, 39365, 39366, 39367, 39368, 39369, 39370, 39371, 39372, 39373, 39374, 39375.